Alert archive / Oregon / High Wind Warnings in 2013

High Wind Warning 6, NWS Pendleton, OR

December 10, 2013Union County, Oregon

NWS Pendleton, OR issued this high wind warning at Dec 10, 2013, 2:50 PM PST for Union County, Oregon. It took effect at Dec 11, 2013, 7:00 AM PST. It was in force for 39 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 10, 2013, 2:50 PM PST (22:50 UTC)
In effect from
Dec 11, 2013, 7:00 AM PST
Expired
Dec 12, 2013, 10:00 PM PST
In force
39 hr
Issued by
NWS Pendleton, OR

County Union County, OR

The radar

The Pendleton radar (KPDT), 78 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 11, 11:30 AM PSTNON-TSTM WND GST 585 Wnw Union, ORUNION PACIFIC SITE PEAK GUST.
Dec 12, 7:00 AM PSTNON-TSTM WND GST 587 Sse La Grande, ORLADD CAYNON ODOT SIGHT ON INTERSTATE 84, MILEPOST 269.28 RECORDED WINDS OF 35 WITH GUSTS TO 58 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 10.8 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2013-12-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2013-12-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 114 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1184 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
114 m²/s²
0-3 km storm-relative helicity
387 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KPDT 102250
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
250 PM PST TUE DEC 10 2013

...STRONG SOUTHERLY WINDS IN THE SOUTHERN GRANDE RONDE VALLEY
WEDNESDAY THROUGH THURSDAY...

.A TIGHT PRESSURE GRADIENT WILL DEVELOP OVER EASTERN OREGON
WEDNESDAY AND PERSIST INTO THURSDAY CREATING STRONG AND GUSTY
SOUTHERLY WINDS OVER THE SOUTHERN PORTION OF THE GRANDE RONDE
VALLEY.

ORZ049-111500-
/O.UPG.KPDT.HW.A.0002.131211T1500Z-131212T1800Z/
/O.NEW.KPDT.HW.W.0006.131211T1500Z-131213T0600Z/
GRANDE RONDE VALLEY-
250 PM PST TUE DEC 10 2013

...HIGH WIND WARNING IN EFFECT FROM 7 AM WEDNESDAY TO 10 PM PST
THURSDAY FOR FOR THE SOUTHERN GRANDE RONDE VALLEY NEAR LADD AND
PYLES CANYONS...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A HIGH WIND
WARNING FOR THE SOUTHERN PORTION OF THE GRANDE RONDE VALLEY...WHICH
IS IN EFFECT FROM 7 AM WEDNESDAY TO 10 PM PST THURSDAY. THE HIGH
WIND WATCH IS NO LONGER IN EFFECT.

* TIMING: WINDS WILL INCREASE WEDNESDAY MORNING...PEAK WEDNESDAY
  NIGHT THROUGH THURSDAY BEFORE DIMINISHING LATE THURSDAY.

* WINDS: SOUTH WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH.

* IMPACTS: DAMAGE TO TREES AND POWERLINES MAY OCCUR. DRIVING MAY
  BE DIFFICULT ALONG HIGHWAY 203 AND 237 WHICH WILL EXPERIENCE
  STRONG CROSS WINDS. DRIVERS ON INTERSATE 84 WILL EXPERIENCE
  STRONG HEAD OR TAIL WINDS DEPENDING ON DIRECTION OF TRAVEL.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED
TO BE 40 MPH OR GREATER WITH GUSTS IN EXCESS OF 58 MPH. THESE
WINDS CAN EASILY TOSS AROUND LOOSE OBJECTS AND DOWN LARGE TREE
LIMBS AND POWERLINES. THOSE VENTURING OUTDOORS SHOULD USE EXTREME
CAUTION AND BE ALERT FOR FLYING DEBRIS. DRIVING MAY ALSO BE
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. FOR ADDITIONAL
WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$
6 follow-up statements
000 
WWUS76 KPDT 111438
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
638 AM PST WED DEC 11 2013

...STRONG SOUTHERLY WINDS IN THE SOUTHERN GRANDE RONDE VALLEY
TODAY THROUGH THURSDAY...

.A TIGHT PRESSURE GRADIENT WILL DEVELOP OVER EASTERN OREGON
TODAY AND PERSIST INTO THURSDAY CREATING STRONG AND GUSTY SOUTHERLY
WINDS OVER THE SOUTHERN PORTION OF THE GRANDE RONDE VALLEY.

ORZ049-120000-
/O.CON.KPDT.HW.W.0006.131211T1500Z-131213T0600Z/
GRANDE RONDE VALLEY-
638 AM PST WED DEC 11 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THURSDAY
FOR LADD AND PYLES CANYONS...

A HIGH WIND WARNING FOR LADD AND PYLES CANYONS REMAINS IN EFFECT
UNTIL 10 PM PST THURSDAY. 

* TIMING: WINDS WILL INCREASE THIS MORNING...PEAK TONIGHT THROUGH
  THURSDAY BEFORE DIMINISHING LATE THURSDAY.

* WINDS: SOUTH WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH.

* IMPACTS: DAMAGE TO TREES AND POWER LINES MAY OCCUR. DRIVING 
  MAY BE DIFFICULT ALONG HIGHWAY 203 AND 237 WHICH WILL 
  EXPERIENCE STRONG CROSS WINDS. DRIVERS ON INTERSTATE 84 WILL 
  EXPERIENCE STRONG HEAD OR TAIL WINDS DEPENDING ON DIRECTION 
  OF TRAVEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED
TO BE 40 MPH OR GREATER WITH GUSTS IN EXCESS OF 58 MPH. THESE
WINDS CAN EASILY TOSS AROUND LOOSE OBJECTS AND DOWN LARGE TREE
LIMBS AND POWER LINES. THOSE VENTURING OUTDOORS SHOULD USE EXTREME
CAUTION AND BE ALERT FOR FLYING DEBRIS. DRIVING MAY ALSO BE
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. FOR ADDITIONAL
WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$
000 
WWUS76 KPDT 112213
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
213 PM PST WED DEC 11 2013

...STRONG SOUTHERLY WINDS IN THE SOUTHERN GRANDE RONDE VALLEY
TODAY THROUGH THURSDAY...

.A STRONG PRESSURE GRADIENT HAS DEVELOPED OVER EASTERN OREGON TODAY
AND WILL PERSIST INTO THURSDAY EVENING CREATING STRONG AND GUSTY
SOUTHERLY WINDS OVER THE SOUTHERN PORTION OF THE GRANDE RONDE
VALLEY.

ORZ049-120600-
/O.CON.KPDT.HW.W.0006.000000T0000Z-131213T0600Z/
GRANDE RONDE VALLEY-
213 PM PST WED DEC 11 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THURSDAY
FOR LADD AND PYLES CANYONS...

A HIGH WIND WARNING FOR LADD AND PYLES CANYONS REMAINS IN EFFECT
UNTIL 10 PM PST THURSDAY. 

* TIMING: WINDS HAVE INCREASED AND SHOULD PEAK TONIGHT
  THROUGH THURSDAY BEFORE DIMINISHING LATE THURSDAY.

* WINDS: SOUTH WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH.

* IMPACTS: DAMAGE TO TREES AND POWER LINES MAY OCCUR. DRIVING 
  MAY BE DIFFICULT ALONG HIGHWAY 203 AND 237 WHICH WILL 
  EXPERIENCE STRONG CROSS WINDS. DRIVERS ON INTERSTATE 84 WILL 
  EXPERIENCE STRONG HEAD OR TAIL WINDS DEPENDING ON DIRECTION 
  OF TRAVEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED
TO BE 40 MPH OR GREATER WITH GUSTS IN EXCESS OF 58 MPH. THESE
WINDS CAN EASILY TOSS AROUND LOOSE OBJECTS AND DOWN LARGE TREE
LIMBS AND POWER LINES. THOSE VENTURING OUTDOORS SHOULD USE
EXTREME CAUTION AND BE ALERT FOR FLYING DEBRIS. DRIVING MAY ALSO
BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$
000 
WWUS76 KPDT 120536
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
936 PM PST WED DEC 11 2013

...STRONG SOUTHERLY WINDS IN THE SOUTHERN GRANDE RONDE VALLEY
TONIGHT THROUGH THURSDAY...

.A STRONG PRESSURE GRADIENT HAS DEVELOPED OVER EASTERN OREGON
AND WILL PERSIST INTO THURSDAY EVENING CREATING STRONG AND GUSTY
SOUTHERLY WINDS OVER THE SOUTHERN PORTION OF THE GRANDE RONDE
VALLEY.

ORZ049-121500-
/O.CON.KPDT.HW.W.0006.000000T0000Z-131213T0600Z/
GRANDE RONDE VALLEY-
936 PM PST WED DEC 11 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THURSDAY
FOR LADD AND PYLES CANYONS...

A HIGH WIND WARNING FOR LADD AND PYLES CANYONS REMAINS IN EFFECT
UNTIL 10 PM PST THURSDAY. 

* TIMING: WINDS HAVE INCREASED AND SHOULD PEAK TONIGHT THROUGH
  THURSDAY BEFORE DIMINISHING THURSDAY EVENING.

* WINDS: SOUTH WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH.

* IMPACTS: DAMAGE TO TREES AND POWER LINES MAY OCCUR. DRIVING 
  MAY BE DIFFICULT ALONG HIGHWAY 203 AND 237 WHICH WILL 
  EXPERIENCE STRONG CROSS WINDS. DRIVERS ON INTERSTATE 84 WILL 
  EXPERIENCE STRONG HEAD OR TAIL WINDS DEPENDING ON DIRECTION 
  OF TRAVEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED
TO BE 40 MPH OR GREATER WITH GUSTS IN EXCESS OF 58 MPH. THESE
WINDS CAN EASILY TOSS AROUND LOOSE OBJECTS AND DOWN LARGE TREE
LIMBS AND POWER LINES. THOSE VENTURING OUTDOORS SHOULD USE
EXTREME CAUTION AND BE ALERT FOR FLYING DEBRIS. DRIVING MAY ALSO
BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$
000 
WWUS76 KPDT 121438
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
638 AM PST THU DEC 12 2013

...STRONG SOUTHERLY WINDS IN THE SOUTHERN GRANDE RONDE VALLEY
THROUGH THIS EVENING...

.A STRONG PRESSURE GRADIENT REMAINS OVER EASTERN OREGON AND WILL
PERSIST INTO THIS EVENING CREATING STRONG AND GUSTY SOUTHERLY
WINDS OVER THE SOUTHERN PORTION OF THE GRANDE RONDE VALLEY.

ORZ049-122245-
/O.CON.KPDT.HW.W.0006.000000T0000Z-131213T0600Z/
GRANDE RONDE VALLEY-
638 AM PST THU DEC 12 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING FOR LADD AND PYLES CANYONS...

A HIGH WIND WARNING FOR LADD AND PYLES CANYONS REMAINS IN EFFECT
UNTIL 10 PM PST THIS EVENING. 

* TIMING: WINDS HAVE REACHED THEIR PEAK LEVELS AND WILL REMAIN
  THERE THROUGH THIS AFTERNOON BEFORE DIMINISHING THIS EVENING.

* WINDS: SOUTH WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH.

* IMPACTS: DAMAGE TO TREES AND POWER LINES MAY OCCUR. DRIVING 
  MAY BE DIFFICULT ALONG HIGHWAY 203 AND 237 WHICH WILL 
  EXPERIENCE STRONG CROSS WINDS. DRIVERS ON INTERSTATE 84 WILL 
  EXPERIENCE STRONG HEAD OR TAIL WINDS DEPENDING ON DIRECTION 
  OF TRAVEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED
TO BE 40 MPH OR GREATER WITH GUSTS IN EXCESS OF 58 MPH. THESE
WINDS CAN EASILY TOSS AROUND LOOSE OBJECTS AND DOWN LARGE TREE
LIMBS AND POWER LINES. THOSE VENTURING OUTDOORS SHOULD USE
EXTREME CAUTION AND BE ALERT FOR FLYING DEBRIS. DRIVING MAY ALSO
BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$
000 
WWUS76 KPDT 122217
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
217 PM PST THU DEC 12 2013

...STRONG SOUTHERLY WINDS IN THE SOUTHERN GRANDE RONDE VALLEY
THROUGH THIS EVENING...

.A STRONG PRESSURE GRADIENT REMAINS OVER EASTERN OREGON AND WILL
PERSIST INTO THIS EVENING CREATING STRONG AND GUSTY SOUTHERLY
WINDS OVER THE SOUTHERN PORTION OF THE GRANDE RONDE VALLEY.

ORZ049-130600-
/O.CON.KPDT.HW.W.0006.000000T0000Z-131213T0600Z/
GRANDE RONDE VALLEY-
217 PM PST THU DEC 12 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING FOR LADD AND PYLES CANYONS...

A HIGH WIND WARNING FOR LADD AND PYLES CANYONS REMAINS IN EFFECT
UNTIL 10 PM PST THIS EVENING. 

* TIMING: WINDS HAVE REACHED THEIR PEAK LEVELS AND WILL SLOWLY
  DIMINISH THIS EVENING.

* WINDS: SOUTH WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH.

* IMPACTS: DAMAGE TO TREES AND POWER LINES MAY OCCUR. DRIVING 
  MAY BE DIFFICULT ALONG HIGHWAY 203 AND 237 WHICH WILL 
  EXPERIENCE STRONG CROSS WINDS. DRIVERS ON INTERSTATE 84 WILL 
  EXPERIENCE STRONG HEAD OR TAIL WINDS DEPENDING ON DIRECTION 
  OF TRAVEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED
TO BE 40 MPH OR GREATER WITH GUSTS IN EXCESS OF 58 MPH. THESE
WINDS CAN EASILY TOSS AROUND LOOSE OBJECTS AND DOWN LARGE TREE
LIMBS AND POWER LINES. THOSE VENTURING OUTDOORS SHOULD USE
EXTREME CAUTION AND BE ALERT FOR FLYING DEBRIS. DRIVING MAY ALSO
BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$
000 
WWUS76 KPDT 130534
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
934 PM PST THU DEC 12 2013

ORZ049-130645-
/O.EXP.KPDT.HW.W.0006.000000T0000Z-131213T0600Z/
GRANDE RONDE VALLEY-
934 PM PST THU DEC 12 2013

...HIGH WIND WARNING WILL EXPIRE AT 10 PM PST THIS EVENING FOR
LADD AND PYLES CANYONS...

THE HIGH WIND WARNING FOR LADD AND PYLES CANYONS WILL EXPIRE AT
10 PM PST THIS EVENING. 

PRESSURE GRADIENTS HAVE RELAXED AND HIGH WINDS ARE NO LONGER
EXPECTED IN THE SOUTHERN GRANDE RONDE VALLEY. AS A RESULT THE HIGH
WIND WARNING WILL BE ALLOWED TO EXPIRE AT 10 PM. HOWEVER...IT WILL
REMAIN BREEZY OVERNIGHT.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this high wind warning went out at Dec 10, 2:50 PM PST, 0 minutes earlier.

Area forecast discussion, Dec 10, 2:50 PM PST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
250 PM PST TUE DEC 10 2013

.SHORT TERM...TODAY THROUGH FRIDAY NIGHT...A RIDGE OF HIGH PRESSURE
WILL BE IN CONTROL OF THE WEATHER IN THE TWO STATE REGION TODAY
THROUGH WEDNESDAY NIGHT.  HOWEVER, A STRONG SOUTHERLY PRESSURE
GRADIENT AHEAD OF THE NEXT SYSTEM WILL DEVELOP OVER EASTERN OREGON
WEDNESDAY AND PERSIST INTO THURSDAY EVENING.  THIS WILL CREATE GUSTY
WINDS OVER THE SOUTHERN PORTION OF THE GRANDE RONDE VALLEY.  BY LATE
THURSDAY EVENING, THE NEXT WEATHER SYSTEM WILL ARRIVE IN OUR AREA
AND INITIALLY BRING A CHANCE OF SNOW SHOWERS AND SOME RAIN IN AREAS
ABOVE FREEZING.  DURING THE OVERNIGHT HOURS LATE THURSDAY INTO EARLY
FRIDAY, SOME COLD AIR DAMMING MAY OCCUR ALONG THE EASTERN SLOPES OF
THE WASHINGTON CASCADES INTO THE ADJOINING VALLEYS AND THE
WASHINGTON SIDE OF THE LOWER COLUMBIA RIVER BASIN.  AS A RESULT, A
SLIGHT CHANCE OF FREEZING RAIN MAY OCCUR. BE ADVISED THAT ANY AMOUNT
OF ICE ON ANY SURFACE CAN MAKE DRIVING HAZARDOUS.  THIS FREEZING
RAIN EVENT MAY TURN TO SLEET AND GRADUALLY END BY MIDDAY FRIDAY.
THE REST OF THE FORECAST AREA CAN EXPECT EITHER RAIN/SNOW MIX OR
SNOW ABOVE 3000 FEET DURING THE STORMS PASSAGE.  PRECIPITATION WILL
GRADUALLY END IN THE LOWER COLUMBIA BASIN BY FRIDAY EVENING AS THE
CASCADES CAUSE A RAIN SHADOW IN THE BASIN.  HIGH TEMPERATURES DURING
THE PERIOD WEDNESDAY INTO THURSDAY WILL BE IN THE MID 20S TO MID 30S
IN THE LOWER COLUMBIA BASIN TO THE LOWER 40S IN CENTRAL OREGON.  ON
FRIDAY AND SATURDAY, HIGH TEMPERATURES AREAWIDE WILL BE IN THE UPPER
30S TO THE MID 40S.  BIEDA

.LONG TERM...SATURDAY THROUGH TUESDAY NIGHT...A DISTURBANCE WILL
MOVE OVER THE RIDGE AND INTO THE PACIFIC NORTHWEST ON SATURDAY.
MODELS ARE INDICATING LESS PRECIPITATION WITH THIS SYSTEM AND
THEREFORE RAIN AND SNOW SHOWERS WILL LIKELY BE LIMITED TO THE
CASCADES AND IN THE MOUNTAINS OF NORTHEAST OREGON AND SOUTHEAST
WASHINGTON. THE REGION WILL REMAIN UNDER A NORTHWEST FLOW THROUGH
THE WEEKEND AND INTO THE MIDDLE OF NEXT WEEK. SOME MOISTURE WILL
MOVE THROUGH THE FLOW...BUT EXPECT MOST OF THE MOISTURE TO REMAIN TO
THE NORTH DUE TO THE RIDGE OF HIGH PRESSURE. THERE WILL BE SOME
CHANCES OF PRECIPITATION IN THE WASHINGTON CASCADES AS WELL AS IN
THE NORTHEAST MOUNTAINS WITH EACH DISTURBANCE WHILE THE LOWER
ELEVATIONS WILL REMAIN DRY. TEMPERATURES WILL BE NEAR NORMAL THROUGH
THE WEEKEND AND INTO NEXT WEEK. DMH

&&

.AVIATION DISCUSSION...00Z TAFS...A MID LEVEL CLOUD LAYER WILL
CONTINUE OVER KPDT AND KALW TONIGHT. RIVER FOG WILL BE POSSIBLE
TONIGHT BUT MAY BE LIMITED TO JUST THE RIVERS. KYKM AND KPSC HAVE A
POTENTIAL FOR LOWER CEILINGS AND SOME MVFR VISIBILITIES DUE TO MIST.
EXPECT ALL CONDITIONS TO IMPROVE AFTER 11/18Z WITH A BROKEN MID
LEVEL LAYER REMAINING IN THE AFTERNOON. KRDM AND KBDN WILL SEE
MOSTLY CLEAR SKIES THROUGH THE PERIOD. WINDS WILL REMAIN LESS THAN
10 KTS FOR THE NEXT 24 HOURS. DMH

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  21  31  23  34 /   0   0   0  10
ALW  19  32  27  38 /  10   0   0  10
PSC  13  29  18  30 /   0   0   0  20
YKM  13  30  19  31 /   0   0   0  30
HRI  15  30  18  31 /   0   0   0  20
ELN  19  31  17  31 /   0   0  10  30
RDM   8  37  17  38 /   0   0   0  10
LGD  16  30  22  34 /  10   0   0  10
GCD  11  32  16  34 /  10   0   0  10
DLS  26  34  24  33 /  10   0  10  20

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING FROM 7 AM WEDNESDAY TO 10 PM PST THURSDAY FOR
     LADD AND PYLES CANYONS IN THE ORZ049.

WA...NONE.
&&

THREAT INDEX
WEDNESDAY : YELLOW
THURSDAY : YELLOW
FRIDAY : YELLOW

GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES.
YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.

FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON

98/84/84
Hazardous weather outlook, Dec 10, 5:00 AM PST, 9 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
500 AM PST TUE DEC 10 2013

ORZ041-044-050-502-503-505>511-WAZ024-026>030-520-521-111300-
EAST COLUMBIA RIVER GORGE OF OREGON-
LOWER COLUMBIA BASIN OF OREGON-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-NORTH CENTRAL OREGON-
CENTRAL OREGON-EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-
KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
500 AM PST TUE DEC 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
OREGON...NORTH CENTRAL OREGON...NORTHEAST OREGON...CENTRAL
WASHINGTON...SOUTH WASHINGTON...SOUTH CENTRAL WASHINGTON AND
SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

THE THREAT FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

TEMPERATURES WILL SLOWLY START TO WARM UP THROUGH THE END OF THE
WEEK. A STORM WILL MOVE ACROSS THE REGION THURSDAY AND FRIDAY
BRINGING A POTENTIAL FOR RAIN, SNOW, SLEET AND FREEZING RAIN. THE
MIXED PRECIPITATION IS MOST LIKELY IN THE LOWER VALLEYS.

ORZ049-111300-
GRANDE RONDE VALLEY-
500 AM PST TUE DEC 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
OREGON.

.DAY ONE...TODAY AND TONIGHT

THE THREAT FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A STRONG SOUTHERLY SURFACE PRESSURE GRADIENT WILL DEVELOP ON
WEDNESDAY AND CONTINUE INTO THURSDAY. THIS WILL RESULT IN STRONG
AND GUSTY WINDS ACROSS THE SOUTHERN GRANDE RONDE VALLEY. A HIGH
WIND WATCH HAS BEEN ISSUED FOR THESE WINDS. PLEASE REFER TO THE
LATEST PDXNPWPDT TEXT PRODUCT FOR MORE DETAILS.

The office that day

Everything else NWS Pendleton, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 10, 2:46 AM PSTHigh Wind WatchPDTUnion12 hr

Nearby

High Wind Warnings in Oregon, 2013Every high wind warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.